Doctor insights on:
Asthma Meds Medication
I know some claim asthma medications can affect height. But what about adthma itself? Can asthma (not asthma meds) cause stunted growth?
Yes, in children: Asthma, as well as other chronic respiratory illnesses, can affect height if not well controlled, especially if being treated repeated with oral steroids due to recurrent flare-ups. Inhaled steroids used for control keep the lungs healthy and minimizes the negative impact, but can have some affect on growth at high doses. ...Read moreSee 1 more doctor answer
Unfortunately, yes: Many medicines can cause asthma as a side effect, (airway tightness rather). The most known for that are the LABAs (Long Acting Beta Agonists) meant for long term control of asthma and for airways to remain open for a longer period, but unfortunately led in some patients, especially during an asthma flare, to a paradoxical effect: airway tightening!! Hence the black box warning by the FDA ...Read more
Is it true that asthma meds have a cumulative effect, meaning the longer you take them, the more controlled it is?
I've been out of my asthma meds for a few months and keep having attacks, what are the health risks and is there anything i can do when have an attck?
Side effects: Yes. Long acting bronchodilators should not be taken alone as they can be dangerous. Inhaled steroids can cause yeast infections and hoarsness. Bronchodilators sometimes cause shakiness and extra heart beats. There are other possible side effects as well but in general aerobid and symbicort (budesonide and formoterol) as examples are well tolerated over a long time and preferable to the alternative, which is having asthma a. ...Read more
Why ?: An emergency room is for emergencies.If you are having an attack, go. If not, call your doc and have the prescription renewed. If you have no source of care that you can call, you need to plan your life better and get one.Asthma is a lifelong problem and your risk of death or significant injury remain whether you decide to manage it or not. ...Read moreSee 1 more doctor answer
See doctor...: Prior to stopping any asthma meds that you have been taking chronically, you should see your doctor. If your asthma has been stable for a period of time and, depending on severity, you may be able to stop some or even all of your meds under your doctor's supervision. You should not stop them on your own as you could be risking an exacerbation. See your doctor first! ...Read moreSee 1 more doctor answer
The combination help: Pulmicort is an inhaled steroid that reduces inflammation in the lung. Serevent (salmeterol) is a long acting bronchodilator that when used with an inhaled steroid, can help the effectivess of the inhaled steroid. Serevent (salmeterol) used without the inhaled steroid can over 1-2 weeks or more can make asthma worse. Serevent (salmeterol) with asthma should only be used with an inhaled steroid. ...Read more
What can I do to give my 5yo relief for a non productive dry cough. Had for 10 days and no response to OTC or asthma meds?
I've been out of my asthma meds for a few months and i keep having asthma attacks , what are the health risks ? I have chronic headaches and tired.
Untreated asthma: Under treated asthma can result in severe and even life threatening attacks resulting in er visits and hospitalizations. Ongoing lung inflammation can result in decreased lung function over time. Asthma can interfere with sleep, exercise and daily activities. ...Read moreSee 1 more doctor answer
Ragweed triggers my asthma On allergy/asthma meds Cant avoid being outside as I cover recess duty Would using my rescue inhaler before going out help?
Yes, but: what kind of asthma medications you are on, it also seems that you are on nasal medications too, Frequent nasal irrigation and adherence to your treatment medications plan are important, it also helps if you can apply a mask while outdoors. Ultimately you need to be evaluated by an allergist/immunologist,if you haven't done so a;ready for possible allergy shots (specific immunotherapy), good luck ...Read more
I have been sick for a week. I cough a lot it's gotten worse my cough meds and my asthma meds aren't working. What should I do? Whats happening to me?
Can asthma meds (inhaled cortisteroids) be used to treat frequent attacks of angioedema with swollen airways?
My 5yo has daily headaches- esp first thing in am. Her sibs are complex, docs skim over her. history of osa but seems better. Asthma meds. What poss causes?
R/O OSA: OSA MOST LIKELY CAUSE. Excess snoring/daytime sleepiness/apneic episodes/ AM headaches. And the Exam obesity/small oral airway/The definitive test is a PSG with split night/CPAP titration. I would request copy of sleep study and get a second opinion if you are not satisfied with the options. You are young CPAP can be difficult to tolerate. ENT FOR UPP EVAL. This will improve most SX ...Read moreSee 2 more doctor answers
I'm going to be taking strattera i'm on asthma meds advair & i'm switching back to dulera (formoterol and mometasone) will it be okay to take it while on strattera? My dr forgets
Strattera (atomoxetine): Should be ok.Get a more detailed answer ›
Is it safe to use my albuterol inhaler throughout the day? (I am between insurance plans and can't afford preventative asthma meds.)
Albuterol: Only use albuterol inhaler if wheezing or chest tightness. If you are needing to use it throughout the day then you need to get seen. Doses used in hospitals are high and generally well tolerated BUT the fragility that your lungs are demonstrating is where the danger lies. Don't ignore your symptoms, get seen if you are using your inhaler "throughout the day" please. Be safe. ...Read more
What asthma meds are less likely to cause rise in blood sugar? Taking Breo and it's making sugar high. Is there anything steroid free to take?
Potentially: I would talk to your pulmonologist. Steroids are what most patients need, but if it's causing too much of an adverse affect, then maybe you could try something else. Make sure to be tested for allergies as well. There are asthma meds that help that aren't steroids. ...Read moreSee 1 more doctor answer
My (R) Knee is hurting. when i lay down if i bend it. sharp pains go down my leg. i don't remember hurting it. i take asthma meds. what can i do. ?
See ortho: This has nothing to do with your asthma medication. Have you fallen back and braced yourself with your arms lately? If so, this could be from a Baker's cyst. On the other hand, knee pain can be caused by many other things including other forms of injuries. If the problem persists for more than a few days or worsens , you need to see an ortho. Has NSAID helped? ...Read more
- Talk to a doctor live online for free
- Alzheimers disease meds medication
- Hay fever meds medication
- Rheum meds medication
- Ask a doctor a question free online
- Erectile dysfunction meds medication
- Migraine meds medication
- High cholesterol meds medication
- Heartburn meds medication
- Asthma meds